MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL OG TDL CMPLX FILL COIL 7X15; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL OG TDL CMPLX FILL COIL 7X15; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number 640CF0715
Medical Device Problem Code Deformation Due to Compressive Stress (2889)
Health Effect - Clinical Code Aneurysm (1708)
Date of Event 01/31/2022
Type of Reportable Event Serious Injury
Event or Problem Description
The event was reported via the sterling study, a 55-year-old male patient (subject (b)(6)) with a history of controlled hyperlipidaemia, hypertension, current smoker subarachnoid hemorrhage (sah) (target aneurysm) underwent coil embolization of a ruptured left anterior communicating artery (acoa) aneurysm with hunt & hess grade 1, modified rankin scale (mrs) score 1 on (b)(6) 2021.The dimension of the aneurysm were as follows: height 6.4mm, dome 6.5mm, maximum aneurysm diameter 8.6mm, neck size 3.3mm, and dome-to-neck ratio of 2.0mm.The parent vessel diameter was 2.4mm.Coil embolization was performed with six (6) cerenovus coils: a 4mm x 10cm orbit galaxy complex fill (640cf0410 / 30396173), a 3mm x 4cm orbit galaxy complex xtrasoft (640cx0304 / 30393990), a 7mm x 15cm orbit galaxy complex fill (640cf0715 / 30422037), a 6mm x 15cm orbit galaxy complex fill (640cf0615 / 30396174), a 6mm x 15cm orbit galaxy complex fill (640cf0615 / 30451949), and a 2mm x 2cm orbit galaxy complex xtrasoft (640cx0202 / 30432544) via a prowler select plus microcatheter.In the opinion of the investigator, treatment of the target aneurysm was considered complete, and the study coils were successfully implanted at the target site with 22.4% angiosuite packing density.Immediate post-procedure modified raymond-roy classification score was class i: complete obliteration.There were no reported study device deficiencies or intraoperative complications.The patient was discharged to home on (b)(6) 2021.180-day (6-month) follow-up visit was performed in-clinic on (b)(6) 2021.His mrs score was not completed at this follow-up visit.Digital subtraction angiography (dsa) was performed at this 180-day (6-month) follow-up showed modified raymond-roy classification score of class ii: residual neck = persistence of any portion of the original defect of the arterial wall but without opacification of the aneurysm sac.The status of the target aneurysm has not changed since the previous visit (newly ruptured or re-ruptured).The complaint coils remain implanted in the patient and are thus not available for evaluation.The patient subsequently underwent aneurysm retreatment on (b)(6) 2022 due to residual neck.Coils (unspecified brands) and stents (unspecified brands) were implanted.On 03-jun-2022, response to additional information request was received from the sterling study team.The information confirmed that lot number for the 7mm x 15cm orbit galaxy complex fill (640cf0715) is 304722037.Based on the procedure note for the digital subtraction angiography (dsa) completed on (b)(6) 2021, ¿residual of the aneurysm secondary to coil compaction.¿ nine (9) orbit galaxy coils and an enterprise stent were implanted during the retreatment procedure on (b)(6) 2022.The patient was discharged on (b)(6) 2022.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Information regarding patient date of birth was not provided.Procode is krd/hcg.The name, phone and email address of the initial reporter are not available / reported.[conclusion]: the event was reported via the sterling study, a (b)(6) year old male patient (subject (b)(6)) with a history of controlled hyperlipidaemia, hypertension, current smoker subarachnoid hemorrhage (sah) (target aneurysm) underwent coil embolization of a ruptured left anterior communicating artery (acoa) aneurysm with hunt & hess grade 1, modified rankin scale (mrs) score 1 on (b)(6) 2021.The dimension of the aneurysm were as follows: height 6.4mm, dome 6.5mm, maximum aneurysm diameter 8.6mm, neck size 3.3mm, and dome-to-neck ratio of 2.0mm.The parent vessel diameter was 2.4mm.Coil embolization was performed with six (6) cerenovus coils: a 4mm x 10cm orbit galaxy complex fill (640cf0410 / 30396173), a 3mm x 4cm orbit galaxy complex xtrasoft (640cx0304 / 30393990), a 7mm x 15cm orbit galaxy complex fill (640cf0715 / 30422037), a 6mm x 15cm orbit galaxy complex fill (640cf0615 / 30396174), a 6mm x 15cm orbit galaxy complex fill (640cf0615 / 30451949), and a 2mm x 2cm orbit galaxy complex xtrasoft (640cx0202 / 30432544) via a prowler select plus microcatheter.In the opinion of the investigator, treatment of the target aneurysm was considered complete, and the study coils were successfully implanted at the target site with 22.4% angiosuite packing density.Immediate post-procedure modified raymond-roy classification score was class i: complete obliteration.There were no reported study device deficiencies or intraoperative complications.The patient was discharged to home on (b)(6) 2021.180-day (6-month) follow-up visit was performed in-clinic on (b)(6) 2021.His mrs score was not completed at this follow-up visit.Digital subtraction angiography (dsa) was performed at this 180-day (6-month) follow-up showed modified raymond-roy classification score of class ii: residual neck = persistence of any portion of the original defect of the arterial wall but without opacification of the aneurysm sac.The status of the target aneurysm has not changed since the previous visit (newly ruptured or re-ruptured).The complaint coils remain implanted in the patient and are thus not available for evaluation.The patient subsequently underwent aneurysm retreatment on (b)(6) 2022 due to residual neck.Coils (unspecified brands) and stents (unspecified brands) were implanted.On 03-jun-2022, response to additional information request was received from the sterling study team.The information confirmed that lot number for the 7mm x 15cm orbit galaxy complex fill (640cf0715) is 304722037.Based on the procedure note for the digital subtraction angiography (dsa) completed on (b)(6) 2021, ¿residual of the aneurysm secondary to coil compaction.¿ nine (9) orbit galaxy coils and an enterprise stent were implanted during the retreatment procedure on (b)(6) 2022.The patient was discharged on (b)(6) 2022.Based on complaint information, the device remains implanted and is thus not available for evaluation.A review of manufacturing documentation associated with this lot (30422037) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.Product analysis cannot be conducted as the product was not returned for analysis.No determination of causes and possible contributing factors could be made.As such, the investigation will be closed.Aneurysm recanalization is a known potential adverse event associated with coil embolization procedures.Coil compaction is the decrease in interspaces between the loops of the coils, which leads to smaller coil mesh.It occurs over time after coil placement.Since the alleged coil compaction with aneurysm recanalization necessitated endovascular retreatment to preclude patient complications, the event meets mdr reporting criteria for all implanted cerenovus coils.This is one of 6 products involved with the reported complaint.The associated manufacturer report numbers are: 3008114965-2022-00365, 3008114965-2022-00366, 3008114965-2022-00367, 3008114965-2022-00368, 3008114965-2022-00369, and 3008114965-2022-00370.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.

Brand Name
OG TDL CMPLX FILL COIL 7X15
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CODMAN & SHURTLEFF, INC. (JUAREZ)
circuito interior norte #1820
parque industrial salvarcar
juarez chihuahua 32574
MX   32574
Manufacturer Contact
michelleann garcia
31 technology dr
irvine, CA 92618
646591-7981
MDR Report Key14603868
Report Number3008114965-2022-00367
Device Sequence Number20078974
Product Code KRD
UDI-Device Identifier10886704030355
UDI-Public10886704030355
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K093973
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Study,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 06/06/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2022
Device Model Number640CF0715
Device Catalogue Number640CF0715
Device Lot Number30422037
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/19/2022
Initial Report FDA Received Date06/06/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/22/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MICROCATHETER; OG CMPLX XTRASOFT COIL 2X2; OG CMPLX XTRASOFT COIL 3X4; OG TDL CMPLX FILL COIL 4X10; OG TDL CMPLX FILL COIL 6X15; OG TDL CMPLX FILL COIL 6X15
Outcome Attributed to Adverse Event Required Intervention;
Patient Age55 YR
Patient SexMale
Patient Weight99 KG
Patient EthnicityNon Hispanic
Patient RaceBlack Or African American